Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Had angioplasty done. Getting occasional chest pain. Should I continue taking imdur?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I had angioplasty Nov 19th and have remained on imdur. I still get an occassinal chest pain. My Dr.s NEW associate says I dont need the Imdur or nitro any longer and should stop it immediately. WWW.WWWW.WW says DO NOT STOP TAKING IT SUDDENLY as it can trigger an Angina attack. This was my feeling and I asked this MD about that. His answer was that hes been practicing 30 years and I must listen to him. Im nervous WHAT DO I DO?
Posted Wed, 20 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Akhilesh Dubey 1 hour later
Thanks for sharing your concerns.

You have coronary artery disease and treated with angioplasty, and taking medical treatment.

1) You are getting occasional chest pain, which could be angina.
2) At present please do not feel nervous; continue to take Nitrates (IMDUR).
3) This is true if blood supply to coronary arteries is restored by angioplasty and placement of stent, nitrates are no longer required.
4) Please do not stop any drug by yourself.

I am sure you must be taking other drugs also; please continue to take all medicines.
Please discuss with your treating Physician if it is possible to reduce the dose of nitrates gradually and then see that if it can be withdrawn.

Hope this information helps, if you have any further query, I will be available and happy to help.

With Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor